Kansas, 2019

Damaging Wind in Kansas, July 1, 2019

July 1, 2019 · NWS DDC · 1 event in 1 county or zone

A marginally severe wind gust was observed during the evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DDC wrote it up.

A marginally severe wind gust was observed during the evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 1, 4:54 PM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Jul 1, 4:54 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
554 PM CDT Mon Jul 1 2019

...Updated Aviation...

.SHORT TERM...(This evening through Tuesday)
Issued at 155 PM CDT Mon Jul 1 2019

Storms are expected to develop this afternoon and evening across eastern
Colorado. Bulk shear and steering winds are very marginal, so there
might not be much to this activity other than some moderate rain amounts.
Still, cannot rule out a stray strong wind or two with said activity.
Since mid level winds are weak, activity should not drift too far to
the east and much of the activity remaining west of Highway 283 and
perhaps even west of Highway 83 as well (particularly for any stronger
storm). Otherwise, other than this, a fairly tranquil night is expected
for the rest of the FA with lows in the 60s by morning. For tomorrow,
a very weak upper level low will move south of the FA. Slight cooling
at 500-hPa in association with the low may be enough to spark off widely
scattered small storms across SW Kansas. Again, bulk shear will continue
to remain weak so the overall severity of this second activity should
remain quite low. Otherwise, highs in the upper 80s to lower 90s look
on tap for Tuesday.

.LONG TERM...(Tuesday night through Monday)
Issued at 155 PM CDT Mon Jul 1 2019

The overall extended period will trend to near normal temperatures.
We will be in the synoptic pattern that is typical of Summer with
only isolated storms and warm to hot temperatures.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 535 PM CDT Mon Jul 1 2019

VFR conditions with light winds overall for the TAF time period.
Showers and thunderstorms have developed in eastern Colorado and
slowly move east through the evening and overnight and could
affect GCK around 04Z with lower cloud ceilings and outflow winds
from the storms briefly gusting out of the west.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  68  91  67  93 /  20  30  30   0
GCK  65  90  63  93 /  40  30  30   0
EHA  64  88  64  93 /  40  30  30  10
LBL  64  90  65  93 /  30  30  30  10
HYS  70  91  68  93 /  10  30  30  10
P28  71  95  71  95 /  10  20  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Sugden
LONG TERM...Sugden
AVIATION...Tatro
Hazardous weather outlook, Jul 1, 1:37 AM CST, 17 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
237 AM CDT Mon Jul 1 2019

KSZ030-031-043>046-061>066-074>081-084>090-020745-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
237 AM CDT Mon Jul 1 2019 /137 AM MDT Mon Jul 1 2019/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Scattered thunderstorms are expected near the Colorado/Kansas
border this evening, during the 7 pm to midnight time frame. Some
of the stronger storms may produce wind gusts of 50 to 55 mph,
with most if not all of this activity remaining west of US Highway
83.

Day 1 Hazards
-------------
* Lightning: Limited risk
* Thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Days 2-7 Discussion
-------------------

Scattered thunderstorms are expected Tuesday afternoon. Storms
will move slowly and erratically, and be capable of locally heavy
rainfall.

Thunderstorm coverage will be more limited Wednesday and Thursday.

Expect thunderstorm coverage to increase Friday through Sunday.
The potential for thunderstorm complexes and locally heavy rain
will increase over the weekend.

Days 2-7 Hazards
----------------
* Tuesday
  - Lightning: Elevated risk
  - Excessive heat: Limited risk

* Wednesday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Thursday
  - Lightning: Limited risk
  - Excessive heat: Limited risk

* Friday
  - Lightning: Elevated risk
  - Excessive heat: Limited risk

* Saturday
  - Lightning: Elevated risk
  - Excessive heat: Limited risk

* Sunday
  - Lightning: Elevated risk
  - Excessive heat: Limited risk

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible near the Colorado/Kansas
border this evening.

&&

For more details visit our webpage http://weather.gov/ddc/ehwo

Turner

In the hours before

Special weather statement, Jul 1, 7:32 PM CST, 1 minute before
Special Weather Statement
National Weather Service Dodge City KS
832 PM CDT Mon Jul 1 2019

KSZ061-074-084-020215-
Stanton KS-Hamilton KS-Morton KS-
832 PM CDT Mon Jul 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORTON...HAMILTON
AND WESTERN STANTON COUNTIES UNTIL 915 PM CDT/815 PM MDT/...

At 831 PM CDT/731 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 15 miles south of Tribune
to 16 miles southwest of Syracuse to 9 miles west of Richfield.
Movement was east at 10 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Syracuse, Manter, Coolidge and The Saunders Elevator.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3826 10204 3826 10166 3725 10189 3725 10204
TIME...MOT...LOC 0131Z 281DEG 25KT 3826 10168 3780 10195 3728 10195

TATRO

The radar

The Dodge City radar (KDDC), 165 km away, was scanning. The volume nearest the first event began at 01:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Stanton

When
July 1, 7:33 PM CST
Where
Stanton County, 3.89 mi ENE of Manter
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
37.550, -101.820

A gust to 60 MPH was reported.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 848415.